Clinical Scenario

Assessment 3 (40%): 2000-word clinical scenario analysis (hurdle) Task description Choose one of the following clinical scenarios, then answer the question that follows. This task should be written in an essay format with full sentences, paragraphs, and references. Clinical scenario 1 Lola D. is a 14-old-girl with a family history of anxiety, depression, and suicide. In the last 15 months Lola experienced fatigue, loss of appetite, and disrupted sleep pattern. A major depressive disorder was suspected, so Lola had a year of cognitive behavioural therapy (CBT) but this led to no change. She is now even less motivated to attend school, catch up with her friends or pursue previously enjoyable activities such as playing piano. Re-review of Lola’s mental health state resulted in prescription of Prozac (fluoxetine) and a low dose of Valpam (diazepam) to help her settle down. Discuss three (3) physiological implications of using antidepressants and anxiolytics in an adolescent population with a focus on Lola. Once you have discussed physiological implications, analyse the teaching strategies nurses need to utilise to educate consumers about prompt recognition of inadequate medication responses. Clinical scenario 2 George S. is an 8-year-old-boy with attention hyperactivity deficit disorder (ADHD) and Tourette syndrome. Since his diagnosis three years ago, George has been prescribed Ritalin LA (methylphenidate) and Rixadone (risperidone). Last night, George was taken to the Emergency Department (ED) by his parents due to unusual behaviours. Discuss three (3) physiological implications of using psychotropic medications such as methylphenidate and risperidone in a paediatric population with a focus on George; then analyse two (2) possible reasons for George’s unusual behaviours related to his medication use and comment on how you would convey this information to George’s parents. Clinical scenario 3 Mrs Rachel A. is a 73-year-old retired hairdresser with a past history of bipolar disorder and osteoarthritis. Because of her history, Rachel is required to take Panadol Osteo (paracetamol), Lithicarb (lithium), Epilim (valproate), and Kalma (alprazolam). Rachel presents to her psychiatrist for a routine six-month review and complains about worsening of her hand tremor, tiredness, and weight gain. Discuss three (3) physiological implications of using lithium, sodium valproate, and alprazolam in older people like Rachel. Once you have discussed physiological implications, analyse Rachel’s presenting signs and symptoms in relation to the medications she is on, and discuss the results of your analysis with Rachel. Clinical scenario 4 Mr Travis E. is a 45-year-old Indigenous male with a past history of schizoaffective disorder. Last night, Travis was admitted to an inpatient mental health unit after experiencing auditory hallucinations, paranoid delusions, and disorganised thinking and speech for the last week. Travis was diagnosed with schizoaffective disorder 25 years ago following substance abuse since in his early teens. He began using illicit substances at age 13, mostly smoking cannabis at parties but he has also tried ecstasy and cocaine. He regularly drinks a few shots of vodka and has admitted to still using illicit substances without specifying their names. After the initial diagnosis of schizoaffective disorder, Travis was managed on Serenace (haloperidol) for 10 years before developing intolerable adverse effects. He was then prescribed regular Zyprexa Relprevv LA (olanzapine) and Seroquel (quetiapine), and Risperdal (risperidone) PRN. Travis has been reluctant to take his oral medications when not supervised and often misses his depot injection by a week or so. Discuss three (3) physiological implications of using the above outlined combination of psychotropic medications for consumers like Travis. Once you have discussed physiological implications, analyse the relationship between Travis’ medications and substance abuse issues, and explain to Travis the importance of staying away from illicit substances. Criteria A complete response will: • Include a clear introduction (setting the context and diverse perspectives), essay body divided into paragraphs, and a conclusion. • Use double spacing and avoid single or triple spacing between paragraphs. • Critically analyse the chosen clinical scenario and apply theoretical perspectives to practice. • Ensure a critical argument threads throughout your essay. • Use a minimum of eight different references (peer-review articles, text-books, professional websites/policies) in APA 6th style.